Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 3, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 25, 2019, 7:56 PM MDT for Crook County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 7:56 PM MDT (01:56 UTC)
- Expired
- Jun 25, 2019, 8:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Crook County, WY
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 25, 4:55 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 25, 4:55 PM MDT, 3 hours 1 minute before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 455 PM MDT Tue Jun 25 2019 .DISCUSSION...(This Evening Through Tuesday) Issued at 236 PM MDT Tue Jun 25 2019 An active zonal flow pattern has set up across the northern Plains. Low level flow has become southerly as a surface high has pushed east of the CWA. Visible sat shows an area of convergence stretching from southeast MT through the Bear Lodge Mountains and the Black Hills. Isolated showers have developed in the last couple hours along the eastern Hills. CAPE is decent today while shear is quite impressive at over 50kt, so severe storms are expected this afternoon and evening, with large hail and damaging winds possible. Short range models show additional convection developing over the next few hours, especially across northeast WY, then marching eastward across the CWA through the evening. Storms are expected to clear the CWA by late this evening or not long after midnight. Large upper low will drift onshore the Pac NW tomorrow, with upper ridging setting up across the northern high plains. Surface low pressure will set up across Wyoming to central Montana, with a thermal ridge sitting across the northern Plains. Temps tomorrow will reach the 80s to around 90. With southeast low level flow, dewpoints are expected to reach the 60s across much of the western SD plains. Very strong instability is expected, but a strong cap will also be in place. Shear won't be as strong as today, but decent enough for strong storms if the cap can be overcome. Some convection may develop on the edge of the cap along a dry line set up across northeast WY to the Black Hills area. Models do show convection setting up across this boundary tomorrow afternoon, then moving eastward through the SD plains in the evening. Ridging aloft will continue through the end of the week as the upper low remain stationary across the Pac NW. CAPE will be strong each day, but a very strong cap will limit convection activity quite a bit through the second half of the week into the weekend. Isolated showers are expected at best. Temperatures will reach well into the 90s by Friday. The warmest day could be Saturday, with south central SD flirting with triple digit highs. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 454 PM MDT Tue Jun 25 2019 Isolated to scattered thunderstorms will continue to develop across the area through early this evening, with local MVFR conditions possible. A few severe storms with large hail and damaging wind gusts also are expected. Otherwise, VFR conditions will prevail through the period. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...13 AVIATION...13
Hazardous weather outlook, Jun 25, 8:55 AM MDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Rapid City SD 855 AM MDT Tue Jun 25 2019 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 855 AM MDT Tue Jun 25 2019 /955 AM CDT Tue Jun 25 2019/ This Hazardous Weather Outlook is for western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected this afternoon and evening. There is a slight risk of severe thunderstorms over parts of northeastern Wyoming, the Black Hills, and western South Dakota. The main severe threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk of severe thunderstorms late Wednesday afternoon and evening. Large hail and damaging wind gusts are the main threats. On Thursday, a marginal risk of severe thunderstorms exists over far northwestern South Dakota, with large hail the main threat. It will be very warm and humid on Friday. The heat index could approach 100 degrees over south-central South Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Special weather statement, Jun 25, 3:32 PM MDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Rapid City SD 332 PM MDT Tue Jun 25 2019 WYZ055-058-252200- Weston WY-Southern Campbell WY- 332 PM MDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMPBELL AND SOUTHWESTERN WESTON COUNTIES UNTIL 400 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Reno Junction, or 9 miles southeast of Wright, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Campbell and southwestern Weston Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4372 10546 4375 10492 4350 10500 4350 10549 TIME...MOT...LOC 2132Z 278DEG 30KT 4366 10535 Sherburn
Local storm report, Jun 25, 4:19 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
419 PM MDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 3 ENE ROCHELLE 43.61N 104.90W
06/25/2019 E1.00 INCH WESTON WY TRAINED SPOTTER
&&
KDSLocal storm report, Jun 25, 5:04 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
504 PM MDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 8 W MORRISEY 43.51N 104.56W
06/25/2019 E1.00 INCH WESTON WY PUBLIC
&&
KDSSpecial weather statement, Jun 25, 7:03 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Rapid City SD 703 PM MDT Tue Jun 25 2019 SDZ041-042-260145- Fall River SD-Oglala Lakota SD- 703 PM MDT Tue Jun 25 2019 ...SPECIAL WEATHER STATEMENT... At 703 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Slim Buttes to 13 miles north of Whitney Lake. Movement was east at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Pine Ridge and Slim Buttes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4318 10293 4300 10238 4300 10342 TIME...MOT...LOC 0103Z 290DEG 26KT 4311 10296 4299 10334 Carstens
Local storm report, Jun 25, 7:49 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
749 PM MDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 8 S LIGHTNING FLAT 44.87N 105.03W
06/25/2019 E1.00 INCH CROOK WY PUBLIC
&&
MELocal storm report, Jun 25, 7:50 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
750 PM MDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 8 S LIGHTNING FLAT 44.87N 105.03W
06/25/2019 E50 MPH CROOK WY PUBLIC
&&
METhe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:15 PM MDT | Severe Thunderstorm Warning | UNR | Fall River | 33 min |
| Jun 25, 7:03 PM MDT | Special Weather Statement | UNR | Oglala Lakota | 42 min |
| Jun 25, 8:38 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence | 37 min |
| Jun 25, 9:15 PM MDT | Special Weather Statement | UNR | Lawrence | 30 min |
| Jun 25, 9:31 PM MDT | Special Weather Statement | UNR | Lawrence | 44 min |
| Jun 25, 9:38 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence, Meade | 22 min |
| Jun 26, 12:20 AM MDT | Special Weather Statement | UNR | Lawrence | 40 min |
| Jun 25, 7:17 PM MDT | Severe Thunderstorm Warning | UNR | Campbell, Crook | 43 min |
| Jun 25, 7:50 PM MDT | Severe Thunderstorm Warning | UNR | Crook | 55 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.